Alert archive / Nebraska / Tornado Warnings in 2010

Tornado Warning 18, NWS North Platte, NE

May 24, 2010Keya Paha County, Nebraska

NWS North Platte, NE issued this tornado warning at May 24, 2010, 2:27 PM CDT for Keya Paha County, Nebraska. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2010, 2:27 PM CDT (19:27 UTC)
Expired
May 24, 2010, 2:45 PM CDT
In force
18 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Keya Paha County, NE

The radar

The North Platte radar (KLNX), 143 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2387 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
2.1
Supercell composite
12.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WFUS53 KLBF 241927
TORLBF
NEC103-241945-
/O.NEW.KLBF.TO.W.0018.100524T1927Z-100524T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
227 PM CDT MON MAY 24 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 245 PM CDT

* AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR BURTON...OR 12 MILES NORTHEAST OF
  SPRINGVIEW...AND MOVING NORTH AT 50 MPH.

  AT 222 PM CDT...ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED ABOUT 7 MILES SOUTH OF MILLS MOVING NORTH AT 
  50 MPH.  

* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
  KEYA PAHA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4299 9929 4284 9930 4283 9965 4300 9967
TIME...MOT...LOC 1926Z 178DEG 42KT 4295 9954

$$

BLONDIN
1 follow-up statement
246 
WWUS53 KLBF 241936 RRA
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
236 PM CDT MON MAY 24 2010

NEC103-241945-
/O.CON.KLBF.TO.W.0018.000000T0000Z-100524T1945Z/
KEYA PAHA NE-
236 PM CDT MON MAY 24 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN KEYA PAHA
COUNTY UNTIL 245 PM CDT...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR MILLS...OR 20 MILES EAST OF SPRINGVIEW...
MOVING NORTH AT 50 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
KEYA PAHA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4299 9929 4284 9930 4283 9965 4300 9967
TIME...MOT...LOC 1936Z 178DEG 43KT 4299 9938

$$

BLONDIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at May 24, 4:06 AM CDT, 10 hours 21 minutes earlier.

Area forecast discussion, May 24, 4:06 AM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 AM CDT MON MAY 24 2010

.DISCUSSION...

FORECAST CHALLENGE IS THE WINDS TODAY AND CHANCE FOR MORE SEVERE
STORMS. MODELS IN GOOD AGREEMENT WITH H25 JETSTEAM AXIS TO LIFT
NORTH ACROSS THE PANHANDLE WITH SURFACE LOW TO DEEPEN AND LIFT
NORTH THROUGH THE WRN DAKOTAS. THE DEEPENING SYSTEM WILL RESULT IN
THE SURFACE PRESSURE GRADIENT TIGHTENING AND WINDS STEADILY ON THE
RISE ACROSS THE WEST THIS MORNING AND CENTRAL INTO THE AFTERNOON.
THE NAM GUIDANCE DOESN/T REFLECT THE STRONGER SURFACE WINDS AND
WAS RULED OUT AS BOTH MODEL SHOW HIGHER WINDS AS STEEPENING LAPSE
RATES OCCUR FOR STRONGER WINDS TO MIX DOWN. HIGH WIND WATCH WILL
BE UPGRADED TO A HIGH WIND WARNING AND EXPANDED EAST INTO PORTIONS
OF THE NORTH CENTRAL TO THE STATELINE...THEN WIND ADVISORY FOR THE
REMAINING COUNTIES.

THEN SEVERE THUNDERSTORM WATCH NUMBER 210 WILL EXPIRE AT THE ZONE
ISSUANCE AND WILL CANCEL PRIOR TO NEW PACKAGE GOING OUT. THUNDERSTORMS
CONTINUE TO MOVE STEADILY NORTH WITH LITTLE ON THE RADAR MOSAIC
ATTM ACROSS FORECAST AREA.

THIS MORNING AS THE UPPER LOW LIFTS OUT OF THE WEST TROUGH AS THE
SYSTEM DEEPENS RAPIDLY WITH CONVECTION TO REDEVELOP IN THE WEST
THIS AFTERNOON AND PUSH EAST THROUGH THE EVENING. LITTLE
INHIBITION SEEN BEYOND 15Z WITH SIGHT RISK FOR SEVERE THUNDERSTORMS
FOR MAJORITY OF FORECAST AREA TODAY AGAIN. FORECAST IS ON TRACK
WITH WINDS TO BE MONITORED IN THE EVENT STRONGER WINDS EXTEND
FURTHER EAST THAN CURRENTLY REFLECTED. TEMPERATURES TODAY WILL
RECOVER INTO THE 80S BUT LIKELY STARTING OUT EVEN WARMER THIS
MORNING.

TONIGHT THE COLD FRONT IS PUSHED SOUTHEAST ACROSS THE FORECAST AREA
WITH SURFACE WINDS WILL STEADILY DIMINISH INTO THE EVENING.
REMAINING CONVECTION SHOULD EXIT THE NCNTRL BY TUEDAY MORNING WITH
A DRIER PATTERN DEVELOPING AS THE BLOCKING PATTERN BREAKS DOWN ACROSS
THE EASTERN CONUS AND THE UPPER RIDGE BUILDS OVER THE PLAINS.
PRECIP CHANCES DECREASE THEN THROUGH MIDWEEK AS BUILDING HEIGHTS
THROUGH FRIDAY.

&&

.AVIATION WEATHER...

    THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING IN
WESTERN AND NORTH CENTRAL NEBRASKA. CONFIDENCE IS FAIRLY HIGH THAT
THE COVERAGE WILL BE HIGH ENOUGH TO INCLUDE THEM IN THE TERMINAL
FORECASTS FOR NORTH PLATTE AND VALENTINE. OTHERWISE...WIND IS
EXPECTED TO KEEP FOG FROM DEVELOPING. WITH 40KT OR GREATER AT THE
TOP OF THE BOUNDARY LAYER AND DEEP MIXING EXPECTED BY 21Z...THERE IS
A LIKELIHOOD THAT WIND MAY EXCEED 35 MPH SUSTAINED WITH GUSTS TO
45KT IN WESTERN NEBRASKA WITH DIRECTION 170-190.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FROM 10 AM CDT /
9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NEZ004>009-022>025-035>037- 056>059-069-070-094.

WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR NEZ010-026>029-038-071.

&&

SHORT TERM/EXTENDED...KECK
AVIATION...SPRINGER
Hazardous weather outlook, May 24, 11:06 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1106 AM CDT MON MAY 24 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-251615-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1106 AM CDT MON MAY 24 2010 /1006 AM MDT MON MAY 24 2010/

...A HIGH WIND WARNING IS IN EFFECT FOR WESTERN AND PARTS OF
NORTH CENTRAL NEBRASKA TODAY...A WIND ADVISORY IS IN EFFECT
ELSEWHERE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A
POWERFUL LOW PRESSURE SYSTEM MOVES ACROSS THE HIGH PLAINS. THE
STORMS WILL DEVELOP OVER THE EASTERN NEBRASKA PANHANDLE BY EARLY
TO MID AFTERNOON...AND FORM INTO A LINE BY THE TIME THEY REACH
HIGHWAY 83 BY LATE AFTERNOON AND EARLY EVENING. THE STORMS WILL
THEN MOVE ACROSS THE REST OF NORTH CENTRAL NEBRASKA AHEAD OF A
COLD FRONT DURING THE EVENING.

THE MAIN SEVERE WEATHER THREAT WITH THE STORMS WILL BE VERY LARGE
HAIL 2 INCHES OR LARGER...ISOLATED TORNADOES AND DAMAGING WINDS.

THE RISK OF ISOLATED TORNADOES WILL INCREASE WEST OF HIGHWAY 83
AND NORTH OF INTERSTATE 80.

STRONG SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS OVER 50 MPH WILL
ALSO OCCUR TODAY ALONG AND WEST OF A SPENCER TO HAYES CENTER
LINE... WHERE A HIGH WIND WARNING IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A WIND ADVISORY IS IN EFFECT FOR THE REST OF NORTH
CENTRAL NEBRASKA UNTIL 10 PM CDT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT...BUT SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

In the hours before

Local storm report, May 24, 11:19 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1119 AM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HAIL             4 N CURTIS              40.69N 100.51W
05/23/2010  M1.75 INCH       FRONTIER           NE   PUBLIC

0915 PM     HAIL             10 SE BRADY             40.92N 100.23W
05/23/2010  E1.00 INCH       LINCOLN            NE   PUBLIC

0920 PM     HAIL             5 S BRADY               40.95N 100.37W
05/23/2010  E0.50 INCH       LINCOLN            NE   TRAINED SPOTTER

            THE STORM SPOTTER SUGGESTED MOST OF THE HAIL WAS PEA SIZE
            BUT A FEW STONES WERE AS LARGE AS MARBLES.

0922 PM     HAIL             5 SSE ENDERS            40.38N 101.48W
05/23/2010  M0.50 INCH       CHASE              NE   PUBLIC

            THE PUBLIC REPORTED HAIL UP TO THE SIZE OF MARBLES 5.6
            MILES SOUTH OF ENDERS.

0922 PM     HAIL             4 S ENDERS              40.38N 101.52W
05/23/2010  M1.50 INCH       CHASE              NE   PUBLIC

            THE PUBLIC MEASURED PING PONG BALL SIZE HAIL FROM THE
            STORM FOUR MILES SOUTH OF ENDERS. SHE STATED THAT THE
            FIRST STONES WERE LARGE BUT THEN DROPPED TO SLIGHT BIGGER
            THAN MARBLE SIZE THERE AFTER.

0946 PM     HAIL             4 N MADRID              40.91N 101.54W
05/23/2010  M0.88 INCH       PERKINS            NE   PUBLIC

            NICKEL SIZE HAIL WAS REPORTED NORTH OF MADRID AT
            APPROXIMATELY 945 PM CDT.

0947 PM     HAIL             2 N MADRID              40.88N 101.54W
05/23/2010  E0.88 INCH       PERKINS            NE   PUBLIC

            A FEW STONES FELL AS LARGE AS NICKELS WHICH LAST 3 TO 5
            MINUTES.

0953 PM     HAIL             6 N MADRID              40.94N 101.54W
05/23/2010  M0.88 INCH       PERKINS            NE   PUBLIC

            A FEW STONES WERE AS LARGE AS NICKELS.

1000 PM     TSTM WND DMG     2 SE ANSELMO            41.60N 99.84W
05/23/2010                   CUSTER             NE   CO-OP OBSERVER

            COOP OBSERVER REPORTED 4 INCH TREE BRANCHES BROKEN AND A
            CORRAL FENCE BLOWN DOWN WITH THUNDERSTORM WINDS.

1052 PM     NON-TSTM WND GST IMPERIAL                40.52N 101.64W
05/23/2010  M60.00 MPH       CHASE              NE   ASOS

1101 PM     NON-TSTM WND GST WALLACE                 40.84N 101.16W
05/23/2010  E60.00 MPH       LINCOLN            NE   TRAINED SPOTTER

1130 PM     TSTM WND DMG     17 SW NORTH PLATTE      40.96N 101.00W
05/23/2010                   LINCOLN            NE   PUBLIC

            FARMER SW OF NORTH PLATTE REPORTED TREE BRANCHES 5 TO 6
            INCHES IN DIAMETER BROKEN BY THUNDERSTORM WINDS.

1130 PM     HAIL             8 SE SPARKS             42.85N 100.16W
05/23/2010  E0.75 INCH       KEYA PAHA          NE   PUBLIC

1151 PM     FUNNEL CLOUD     NORTH PLATTE            41.13N 100.77W
05/23/2010                   LINCOLN            NE   PUBLIC

            THE PUBLIC REPORTED A FUNNEL CLOUD NEAR THE FAIRGROUND
            WHICH IS NORTH WEST OF THE CITY. THE REPORT WAS RELAYED
            THROUGH DISPATCH.

1157 PM     FUNNEL CLOUD     4 SSW NORTH PLATTE      41.08N 100.80W
05/23/2010                   LINCOLN            NE   TRAINED SPOTTER

            DELAY REPORT OF A FUNNEL CLOUD 4 MILES SSW OF NORTH
            PLATTE. TIME OF REPORTED FUNNEL WAS 1140 PM CDT.

1200 AM     HAIL             SPRINGVIEW              42.83N 99.75W
05/24/2010  E1.75 INCH       KEYA PAHA          NE   PUBLIC

            HAILRANGED IN SIZE FROM DIME TO GOLFBALL SIZED FOR A
            BRIEF PERIOD OF TIME.

1202 AM     TSTM WND GST     4 E NORTH PLATTE        41.13N 100.70W
05/24/2010  E70.00 MPH       LINCOLN            NE   LAW ENFORCEMENT

            ESTIMATED 70 MPH WIND GUST REPORTED AT MILE MARKER 173 ON
            HIGHWAY 30.

0130 AM     TSTM WND GST     9 NW BREWSTER           42.03N 99.99W
05/24/2010  E70.00 MPH       BLAINE             NE   PUBLIC

            PUBLIC ESTIMATED 60 TO 70 MPH THUNDERSTORM WINDS.

0145 AM     HAIL             15 N BREWSTER           42.16N 99.87W
05/24/2010  E1.75 INCH       BROWN              NE   PUBLIC

0210 AM     HAIL             12 NE AINSWORTH         42.67N 99.69W
05/24/2010  E1.00 INCH       BROWN              NE   PUBLIC

            QUARTER SIZE HAIL.

0500 AM     HEAVY RAIN       NORTH PLATTE            41.13N 100.77W
05/24/2010  M0.92 INCH       LINCOLN            NE   NWS EMPLOYEE

            REPORT FROM THE WEST SIDE OF NORTH PLATTE.

&&

MBYRD
Special weather statement, May 24, 11:58 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1158 AM CDT MON MAY 24 2010

NEZ006-009-241745-
KEYA PAHA NE-ROCK NE-
1158 AM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEYA PAHA AND NORTHERN
ROCK COUNTIES UNTIL 1245 PM CDT...

AT 1157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BASSETT...MOVING NORTH AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BURTON...
  MILLS...
  HIGHWAY 137 BETWEEN MILE MARKER 10 AND MILE MARKER 20...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CJS
Special weather statement, May 24, 1:00 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
100 PM CDT MON MAY 24 2010

NEZ036-057-059-241845-
KEITH NE-LINCOLN NE-MCPHERSON NE-
100 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH...NORTHWESTERN
LINCOLN AND WESTERN MCPHERSON COUNTIES UNTIL 145 PM CDT/1245 PM
MDT/...

AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF SARBEN...OR 24 MILES
SOUTHWEST OF TRYON...MOVING NORTH AT 50 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DIAMOND BAR LAKE...
  SCHNICK LAKE...
  SAND BEACH LAKE...
  HIGHWAY 92 MILE MARKER 200...
  HIGHWAY 97 MILE MARKER 40...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

CJS
Special weather statement, May 24, 1:28 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
128 PM CDT MON MAY 24 2010

NEZ025-026-037-059-241915-
BLAINE NE-LINCOLN NE-LOGAN NE-THOMAS NE-
128 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN THOMAS...NORTHWESTERN
BLAINE...NORTHEASTERN LINCOLN AND EASTERN LOGAN COUNTIES UNTIL 215 PM
CDT...

AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 9 MILES SOUTHEAST OF GANDY...OR
10 MILES SOUTHWEST OF ARNOLD...MOVING NORTH AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
HIGHWAY 83 MILE MARKER 120 AROUND 135 PM CDT.
HIGHWAY 83 MILE MARKER 130 AROUND 150 PM CDT.
HALSEY AROUND 200 PM CDT.
HIGHWAY 2 MILE MARKER 220 AROUND 205 PM CDT.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HIRSCH
Local storm report, May 24, 2:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
212 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             3 W MULLEN              42.04N 101.10W
05/24/2010  E1.00 INCH       HOOKER             NE   LAW ENFORCEMENT

&&

SJACOBS
Local storm report, May 24, 2:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
217 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     FUNNEL CLOUD     13 NE STAPLETON         41.61N 100.33W
05/24/2010                   LOGAN              NE   FIRE DEPT/RESCUE

            THE SPOTTER STATED THAT HE SAW A WELL DEFINED WALL CLOUD
            WITH THE STORM WITH A POSSIBLE FUNNEL.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:23 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln37 min
May 23, 9:00 PM CDTSevere Thunderstorm WarningLBFCuster, Frontier, Lincoln45 min
May 23, 9:11 PM CDTSevere Thunderstorm WarningLBFChase34 min
May 23, 9:22 PM CDTSevere Thunderstorm WarningLBFCuster53 min
May 23, 9:33 PM CDTSevere Thunderstorm WarningLBFChase, Perkins42 min
May 23, 9:43 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Rock62 min
May 23, 10:13 PM CDTSevere Thunderstorm WarningLBFChase, Hayes47 min
May 23, 10:19 PM CDTTornado WarningLBFGarfield, Holt, Loup, Rock41 min
May 23, 10:34 PM CDTTornado WarningLBFChase, Hayes26 min
May 23, 10:37 PM CDTTornado WarningLBFHayes, Lincoln38 min
May 23, 11:03 PM CDTSevere Thunderstorm WarningLBFLincoln42 min
May 23, 11:06 PM CDTTornado WarningLBFLincoln24 min
May 23, 11:29 PM CDTTornado WarningLBFLincoln31 min
May 23, 11:39 PM CDTSevere Thunderstorm WarningLBFCherry, Keya Paha18 min
May 23, 11:43 PM CDTTornado WarningLBFLincoln32 min
May 24, 12:14 AM CDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson46 min
May 24, 12:55 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Lincoln, Logan, McPherson, Thomas50 min
May 24, 1:24 AM CDTSevere Thunderstorm WarningLBFBlaine, Brown51 min
May 24, 1:57 AM CDTSevere Thunderstorm WarningLBFBrown, Rock48 min
May 24, 2:10 AM CDTSevere Thunderstorm WarningLBFBoyd, Keya Paha50 min
May 24, 4:05 AM CDTHigh Wind WarningLBFArthur, Boyd, Brown, Chase, Cherry, Deuel and 13 more15 hr
May 24, 1:35 PM CDTTornado WarningLBFHooker, McPherson25 min
May 24, 1:45 PM CDTTornado WarningLBFLogan, Thomas30 min
May 24, 1:48 PM CDTTornado WarningLBFLincoln, Logan, Thomas27 min
May 24, 1:59 PM CDTTornado WarningLBFCherry, Hooker46 min
May 24, 2:06 PM CDTTornado WarningLBFKeya Paha, Rock24 min
May 24, 2:14 PM CDTTornado WarningLBFBlaine, Cherry, Thomas46 min
May 24, 2:17 PM CDTTornado WarningLBFBlaine, Cherry, Custer, Logan, Thomas43 min
May 24, 2:46 PM CDTTornado WarningLBFCherry29 min
May 24, 2:47 PM CDTTornado WarningLBFBoyd, Keya Paha13 min
May 24, 2:50 PM CDTTornado WarningLBFCherry47 min
May 24, 2:59 PM CDTTornado WarningLBFBrown, Cherry46 min
May 24, 3:15 PM CDTTornado WarningLBFCherry30 min
May 24, 3:21 PM CDTTornado WarningLBFKeya Paha15 min
May 24, 3:26 PM CDTTornado WarningLBFKeya Paha, Rock19 min
May 24, 3:42 PM CDTTornado WarningLBFBrown, Cherry, Keya Paha33 min
May 24, 3:43 PM CDTTornado WarningLBFCherry17 min
May 24, 3:52 PM CDTTornado WarningLBFKeya Paha, Rock24 min
May 24, 3:57 PM CDTTornado WarningLBFSheridan48 min
May 24, 4:12 PM CDTTornado WarningLBFBlaine, Brown, Custer, Loup, Rock35 min
May 24, 4:18 PM CDTSevere Thunderstorm WarningLBFArthur, Deuel, Garden, Grant, Keith27 min
May 24, 4:31 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan59 min
May 24, 4:45 PM CDTSevere Thunderstorm WarningLBFArthur, Grant, Keith60 min
May 24, 4:55 PM CDTSevere Thunderstorm WarningLBFChase, Hayes, Keith, Perkins56 min
May 24, 4:58 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Sheridan47 min
May 24, 5:31 PM CDTSevere Thunderstorm WarningLBFHayes, Keith, Lincoln, McPherson, Perkins59 min
May 24, 5:40 PM CDTTornado WarningLBFKeith, Lincoln, McPherson50 min
May 24, 5:44 PM CDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker, Logan, McPherson, Thomas31 min
May 24, 5:49 PM CDTSevere Thunderstorm WarningLBFCherry26 min
May 24, 6:16 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Logan, McPherson, Thomas29 min
May 24, 6:17 PM CDTSevere Thunderstorm WarningLBFCherry43 min
May 24, 6:26 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln, Logan, McPherson64 min
May 24, 6:43 PM CDTSevere Thunderstorm WarningLBFBlaine, Cherry, Hooker, Logan, McPherson, Thomas32 min
May 24, 6:46 PM CDTSevere Thunderstorm WarningLBFCherry14 min

Nearby

Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.